NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 3, 7:56 PM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 3, 7:56 PM PST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Elko NV
756 PM PST Thu Mar 3 2022
.SYNOPSIS...Dry, comfortable conditions continue into this
evening, but don't last much longer. A winter weather system is
expected to arrive sometime between early Friday morning and
afternoon, bringing valley rain and mountain snow initially.
Precipitation type is expected to transition to all snow by
Saturday morning, with highest snowfall totals in central Nevada.
&&
.UPDATE...Model simulations keep pinging central Nevada with
snowfall on Saturday. There will be an initial wave that will
push south of us on Friday and act as a setup to the main event.
That one will be the second wave that is Latest runs continue to
depict a strong frontogenetic band in the central part of the
state, with a tropopause undulation moving across southern
Nevada. As a result, have issued winter weather advisories for
central Nevada from early Saturday into Sunday.
No other updates are planned. Text products have been issued.
&&
.PREV DISCUSSION... /ISSUED AT 244 PM /
SHORT TERM...Tonight through early Saturday morning
Dry weather continues through this evening, but gusty winds
continue in the Ely are. Sustained winds are expected to be
around 10 to 15 mph with gusts around 25 mph during the evening.
However, overnight there is an increase due to southerly flow
funneling through the mountains with winds up to 20 with gusts
reaching 30 mph at times.
Precipitation from this system arrives to Humboldt and northern
Nye counties early Friday morning, and spreads eastward through
the rest of the CWA by the afternoon and early evening hours.
Initially, valley rain and mountain snow is expected with snow
levels of approximately 6500 to 7000 feet expected. Cold air
slowly fills in and snow levels drop to valley floors before the
morning commute on Saturday morning.
By early Saturday morning, mountains in central Nevada can expect
3 to 6 inches of snow and valleys seeing 1 to 3 inches. Northern
Nevada mountains are on track to see anywhere from a dusting to 2
inches, and highest elevations seeing 2 to 5 inches. The bulk of
the snowfall is expected after early Saturday morning.
LONG TERM...Saturday to next Wednesday
A trough will dominate the weather pattern this weekend allowing
for the continuation of snow and cooler temperatures in central
and northern Nevada. A low will cross central Nevada Saturday
bringing higher accumulations of snow there versus northern
Nevada. This excludes the Ruby Mountains where snowfall amounts
could exceed six inches. Moderate confidence remains of snowfall
amounts in the valleys of northern Nevada Saturday to range from
an inch to two inches. Snowfall accumulations in the central
Nevada valleys could range from 2 to 4 inches with many mountain
areas receiving 6 inches or more. Breezy conditions are possible
in Central Nevada that could cause blowing snow. Scattered snow
showers are expected to continue Sunday ending west to east
throughout the day. High temperatures will be in the 40s. Dry
conditions are likely to start the work week with high
temperatures in the 40s/50s. Below seasonal low temperatures are
likely Monday and Tuesday morning in northern and central Nevada.
Unsettled conditions are possible in northern and eastern Nevada
mid-week as a quick moving trough moves south from the Pacific
Northwest. This could bring a return to scattered snow showers.
Northerly/northwesterly winds are expected too with seasonal
temperatures and dry conditions.
AVIATION...VFR conditions continue this afternoon and early
evening. Winds remain light at all terminals except KELY where
sustained winds of 15 to 20 kts and gusts approaching 30 kts are
expected through the nighttime hours and into tomorrow afternoon.
A slowly moving winter weather system brings lower clouds decks
and showers to all terminals by tomorrow afternoon. Conditions
below VFR may exist at KELY late afternoon tomorrow due to blowing
snow, but there is lower confidence related to that.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 AM Saturday to 4 AM PST Sunday
for Northeastern Nye County-Northwestern Nye County-Ruby
Mountains and East Humboldt Range-Southern Lander County and
Southern Eureka County-White Pine County.
&&
86/99
Special weather statement, Mar 3, 3:19 PM PST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Elko NV
319 PM PST Thu Mar 3 2022
NVZ030-031-033>041-042330-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
319 PM PST Thu Mar 3 2022
...Winter Weather Returns After Stretch Of Warmth...
After a recent stretch of warm and dry weather, a winter weather
system moves in early Friday morning and spreads valley rain and
mountain snow showers eastward Friday afternoon and evening. Snow
showers will be light at first, but heavier showers are expected
in central Nevada between late Friday night through Saturday
evening. Driving conditions become increasingly hazardous,
particularly along the US 50 corridor, through the mentioned time
period due to snow accumulating on roadways and possible blowing
snow reducing visibility. Showers are expected to taper off late
Saturday afternoon.
Visit www.weather.gov/elko for the latest weather information.
84